Numerische Mathematik

, Volume 48, Issue 5, pp 499–523

On the rate of convergence of the preconditioned conjugate gradient method

  • Owe Axelsson
  • Gunhild Lindskog
Article

DOI: 10.1007/BF01389448

Cite this article as:
Axelsson, O. & Lindskog, G. Numer. Math. (1986) 48: 499. doi:10.1007/BF01389448

Summary

We derive new estimates for the rate of convergence of the conjugate gradient method by utilizing isolated eigenvalues of parts of the spectrum. We present a new generalized version of an incomplete factorization method and compare the derived estimates of the number of iterations with the number actually found for some elliptic difference equations and for a similar problem with a model empirical distribution function.

Subject Classifications

AMS(MOS): 65F10CR: G1.3

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • Owe Axelsson
    • 1
  • Gunhild Lindskog
    • 2
  1. 1.Department of Computer SciencesLund UniversityLundSweden
  2. 2.Department of Computer SciencesChalmers University of TechnologyGöteborgSweden